MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012452-20
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the proximal right coronary artery (prca) with stenosis.The 3.75x20mm nc trek balloon dilatation catheter (bdc) was used for post dilatation and inflated two times, however, during the second inflation, the balloon did not maintain pressure.First assumption was that the balloon had burst but there was no visible leakage from the balloon.Upon removal without resistance, only the proximal shaft was retrieved.With the help of an additional wire, the separated portion of the shaft was able to be pulled back into the catheter and removed the entire system.Another nc trek balloon was used to complete the procedure.There was no adverse patient sequelae and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported complaint and unexpected medical intervention appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the proximal right coronary artery (prca) with stenosis.The 3.75x20mm nc trek balloon dilatation catheter (bdc) was used for post dilatation and inflated two times, however, during the second inflation, the balloon did not maintain pressure.First assumption was that the balloon had burst but there was no visible leakage from the balloon.Upon removal without resistance, only the proximal shaft was retrieved.With the help of an additional wire, the separated portion of the shaft was able to be pulled back into the catheter and removed the entire system.Another nc trek balloon was used to complete the procedure.There was no adverse patient sequelae and there was no reported clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: there was no resistance during advancement.No additional information was provided.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18306471
Report Number2024168-2023-13804
Device Sequence Number17708914
Product Code LOX
UDI-Device Identifier08717648152047
UDI-Public08717648152047
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number1012452-20
Device Lot Number30123G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS GUIDING JR4 6F
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown